Alert archive / Indiana / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Indianapolis, IN

January 9, 201533 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Jan 9, 2015, 3:23 AM EST for 33 counties in Indiana. It took effect at Jan 9, 2015, 7:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2015, 3:23 AM EST (08:23 UTC)
In effect from
Jan 9, 2015, 7:00 AM EST
Expired
Jan 10, 2015, 7:00 AM EST
In force
24 hr
Issued by
NWS Indianapolis, IN
All 33 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 597 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
597 m²/s²
0-3 km storm-relative helicity
570 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS43 KIND 090823
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 AM EST FRI JAN 9 2015

...WINTER WEATHER ADVISORY FOR BLOWING SNOW CONTINUES...
...WIND CHILL ADVISORY IN EFFECT FOR TODAY AND TONIGHT...

INZ021-028>031-035>042-091630-
/O.NEW.KIND.WC.Y.0002.150109T1200Z-150110T1200Z/
/O.EXT.KIND.WW.Y.0003.000000T0000Z-150109T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
323 AM EST FRI JAN 9 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT
UNTIL NOON EST TODAY. 

* TIMING...BLOWING SNOW THROUGH NOON. WIND CHILL VALUES LESS THAN
  -15 THROUGH TONIGHT.

* MAIN IMPACT...WIND GUSTS OF 30 TO 35 MPH ARE CREATING NEAR
  WHITEOUT CONDITIONS IN RURAL AREAS WITH BLOWING AND DRIFTING
  SNOW. WIND GUSTS UP TO 45 MPH WILL RESULT IN BLOWING AND
  DRIFTING SNOW. COLD AIR ARRIVING WILL ALSO RESULT IN WIND CHILL
  VALUES OF -10 TO -20 TODAY AND -15 TO -24 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ043>049-051>057-060>065-091630-
/O.NEW.KIND.WC.Y.0002.150109T1200Z-150110T1200Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
323 AM EST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST SATURDAY. 

* WIND CHILL VALUES: COLD AIR ARRIVING IN COMBINATION WITH GUSTY
  WINDS WILL RESULT IN WIND CHILL VALUES OF -10 TO -20 TODAY AND
  -15 TO -24 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

PUMA
5 follow-up statements
347 
WWUS43 KIND 091526
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 AM EST FRI JAN 9 2015

...WINTER WEATHER ADVISORY FOR BLOWING SNOW CONTINUES... 
...WIND CHILL ADVISORY IN EFFECT FOR TODAY AND TONIGHT...

INZ021-028>031-035>042-091700-
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
/O.CON.KIND.WW.Y.0003.000000T0000Z-150109T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1026 AM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* TIMING...BLOWING SNOW THROUGH NOON. WIND CHILL VALUES LESS THAN
  -15 AT TIMES THROUGH TONIGHT.

* MAIN IMPACT...WIND GUSTS AROUND 30 MPH ARE CREATING AREAS OF
  BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AREAS. COLD AIR
  WILL ALSO RESULT IN WIND CHILL VALUES OF -10 TO -15 TODAY AND
  -15 TO -24 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ043>049-051>057-060>065-091700-
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
1026 AM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WIND CHILL VALUES: COLD AIR COMBINED WITH GUSTY WINDS WILL
  RESULT IN WIND CHILL VALUES OF -5 TO -15 TODAY AND -15 TO -24
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
093 
WWUS43 KIND 091659
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 AM EST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT FOR TODAY AND TONIGHT...

INZ021-028>031-035>042-100100-
/O.EXP.KIND.WW.Y.0003.000000T0000Z-150109T1700Z/
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1159 AM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* MAIN IMPACT...COLD AIR WILL ALSO RESULT IN WIND CHILL VALUES OF
  10 -TO 15 -TODAY AND -15 TO 24 -TONIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ043>049-051>057-060>065-100100-
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
1159 AM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LEE
275 
WWUS43 KIND 092036
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH TONIGHT...

INZ021-028>031-035>049-051>057-060>065-100400-
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
336 PM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WIND CHILL VALUES: BETWEEN -10 AND -22 DEGREES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
741 
WWUS43 KIND 100249
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT OVERNIGHT...

INZ021-028>031-035>049-051>057-060>065-101100-
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
949 PM EST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WIND CHILL VALUES: BETWEEN -10 AND -25 DEGREES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RYAN
491 
WWUS43 KIND 100828
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 AM EST SAT JAN 10 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT OVERNIGHT...

INZ021-028>031-035>049-051>057-060>065-101200-
/O.CON.KIND.WC.Y.0002.000000T0000Z-150110T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS
328 AM EST SAT JAN 10 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

WIND CHILL VALUES WILL REMAIN NEAR 15 BELOW ZERO THROUGH 700 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:16 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 9, 3:16 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 AM EST FRI JAN 9 2015

.UPDATE...

THE LONG TERM AND AVIATION SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 231 AM EST FRI JAN 9 2015

COLD WINTER WEATHER IS EXPECTED TO CONTINUE THIS WEEKEND AS YET
ANOTHER ARCTIC HIGH PRESSURE SYSTEM PUSHES THROUGH THE EASTERN
HALF OF THE UNITED STATES. THIS WILL RESULT IN VERY COLD
TEMPERATURES AND WIND CHILL VALUES THROUGH MUCH OF THE WEEKEND.

BY SUNDAY...THE SURFACE HIGH WILL DRIFT EAST OF CENTRAL
INDIANA...ALLOWING WARMER AND MORE MOIST...SOUTHERLY FLOW TO RETURN
TO THE OHIO VALLEY. THIS ALONG WITH AN APPROACHING UPPER LEVEL
WEATHER DISTURBANCE MAY BRING SOME MIXED PRECIPITATION TO CENTRAL
INDIANA ON SUNDAY NIGHT.

TEMPERATURES AREA EXPECTED TO WARM NEXT WEEK AS THE FLOW BECOMES
MORE WESTERLY. HOWEVER ANOTHER WEAK WEATHER DISTURBANCE WILL BRING A
CHANCE OF LIGHT SNOW AROUND THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 231 AM EST FRI JAN 9 2015

SURFACE ANALYSIS EARLY THIS MORNING SHOWS AN ARCTIC FRONT
STRETCHING FROM NEAR KOKOMO TO JUST NORTH OF TERRE HAUTE...MOVING
QUICKLY TO THE EAST. ON A WIDER SCALE...STRONG LOW PRESSURE WAS IN
PLACE OVER ONTARIO...WHILE STRONG ARCTIC HIGH PRESSURE WAS IN PLACE
OVER THE WESTERN PLAINS...BUILDING EAST. A VERY STRONG PRESSURE
GRADIENT WAS IN PLACE BETWEEN THESE TWO SYSTEMS...RESULTING IN GUSTY
WINDS ACROSS CENTRAL INDIANA. TEMPERATURES IN THE WAKE OF THE ARCTIC
FRONT WERE SET TO FALL ONCE AGAIN...INTO THE TEENS.

MODELS SUGGEST STRONG COLD AIR ADVECTION TODAY IN THE WAKE OF THE
ARCTIC FRONT THAT WILL BE WELL PAST CENTRAL INDIANA BY 12Z.
EXPECTING STEADY OR SLOWLY FALLING TEMPS TODAY AS 850MB TEMPS ARE
EXPECTED TO FALL TO NEAR -20C BY 18Z. FORECAST SOUNDINGS DRY OUT
QUICKLY IN THE WAKE OF THE FRONT...BUT DO CONTINUE TO SHOW SOME
TRAPPED LOWER LEVEL MOISTURE THROUGH THE DAY AS ANTICYCLONIC
SURFACE FLOW REALLY DOES NOT ESTABLISH ITSELF UNTIL 00Z SATURDAY.

WITH TEMPS EXPECTED TO FALL INTO THE SINGLE DIGITS TODAY AND WIND
SPEEDS OF AT LEAST 15 TO 20 MPH WITH HIGHER GUSTS DUE TO THE STRONG
PRESSURE GRADIENT...ONCE AGAIN A WIND CHILL ADVISORY WILL BE NEEDED
TODAY AND INTO TONIGHT.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 231 AM EST FRI JAN 9 2015

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE COLD
INITIALLY...FOLLOWED BY PRECIP CHANCES ON SUNDAY NIGHT.

GIVEN THE VERY COLD TEMPERATURES THAT AREA EXPECTED TO BE IN PLACE
AT 00Z SAT...ALONG WITH THE LINGERING GUSTY WINDS DUE TO THE
STRONG PRESSURE GRADIENT...WILL CONTINUE TH WIND CHILL ADVISORY
INTO THE EVENING HOURS. HOWEVER...OVERNIGHT THE MODELS SUGGEST THE
SURFACE FLOW BECOMES MUCH MORE ANTICYCLONIC AS THE SURFACE HIGH
SETTLES ACROSS TENNESSEE AND KENTUCKY. THIS ALSO RELAXES THE
PRESSURE GRADIENT AND THE WINDS...WHICH WILL IMPROVE WIND CHILL
CONDITIONS...ALTHOUGH IT WILL STILL REMAIN QUITE COLD. WITH CLEARING
SKIES AND LIGHT WINDS TONIGHT...ONCE AGAIN EXPECTED LOWS BELOW
ZERO AND WILL TREND LOWS AT OR BELOW MAVMOS.

ON SATURDAY THROUGH SUNDAY...THE SURFACE HIGH PRESSURE SYSTEM IS
EXPECTED TO SLOWLY PUSH ACROSS THE TENNESSEE VALLEY TO THE
CAROLINA...AND RELATIVELY WARMER SOUTHERLY FLOW IS EXPECTED TO
DEVELOP BY SATURDAY NIGHT. FORECAST SOUNDINGS REMAIN DRY THROUGH
SATURDAY EVENING...HOWEVER LATE SATURDAY NIGHT AND INTO
SUNDAY...SOME HIGHER LEVEL MOISTURE IS SEEN ARRIVING ALOFT. THUS
WILL TREND TOWARD PARTLY CLOUDY BY SUNDAY MORNING. AS FOR TEMPS
THROUGH THIS PERIOD WILL CONTINUE TO TREND COOLER THAN MAVMOS
GIVEN THE COLD AIR MASS IN PLACE...UNTIL SATURDAY NIGHT. WILL
STICK CLOSE TO GUIDANCE THEN AS SOUTHERLY FLOW AND INCREASING
CLOUDS SHOULD AID TOWARD WARMER TEMPS.

BY SUNDAY AFTERNOON AND SUNDAY NIGHT THE GFS AND NAM BOTH SUGGEST
GOOD RETURN MOISTURE ARRIVING FROM THE GULF ON SOUTHERLY WINDS ON
THE BACKSIDE OF THE DEPARTING HIGH PRESSURE SYSTEM.
FURTHERMORE...MODELS SUGGEST GOOD DYNAMICS ARRIVING ALOFT AS A
SHORT WAVE IS POISED TO PUSH OUT OF THE CENTRAL PLAINS INTO THE
OHIO VALLEY ON SUNDAY NIGHT. MODELS SUGGEST SURFACE TEMPS WILL BE
BELOW FREEZING...HOWEVER THEY BOTH HINT AT A SHALLOW WARM LAYER
ALOFT...ASSOCIATED WITH THE WARMER AND MORE MOIST AIR ARRIVING
ALOFT. THUS FOR NOW...A MIX OF SLEET OR SNOW DOES NOT LOOK
UNREASONABLE AT THIS POINT ON SUNDAY NIGHT. BY 12Z
MONDAY...FORECAST SOUNDINGS FALL BELOW ZERO DEPICTING A RETURN TO
ALL PRECIP AS SNOW AS COLD AIR ADVECTION RETURNS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ISSUED AT 316 AM EST FRI JAN 9 2015

COMING WORK WEEK LOOKS TO BE CHARACTERIZED BY FAR MORE ZONAL FLOW
THAN IN RECENT DAYS...AND THUS A RETURN TO MORE MODERATE
TEMPERATURES...ALTHOUGH STILL SEASONABLY COOL. REGIONAL
INITIALIZATION HANDLED THIS WELL AND FEW TWEAKS WERE REQUIRED.

VAST MAJORITY OF THE PERIOD APPEARS TO BE DRY PER BOTH GFS AND EURO
WITH SURFACE HIGH PRESSURE THE CONTROLLING FEATURE. A WEAK UPPER
TROUGH IS FORECAST TO SWING THROUGH THE AREA ON THURSDAY...BUT
MODELS DO NOT PRODUCE ANY PRECIPITATION WITH THIS TROUGH AS OF NOW.

&&

.AVIATION /DISCUSSION FOR THE 09/09Z TAF UPDATE/...
ISSUED AT 316 AM EST FRI JAN 9 2015

TWEAKS REQUIRED TO IMPROVE CONDITIONS AT SITES WHERE BAND OF SNOW
ASSOCIATED WITH ARCTIC FRONT HAS MOVED THROUGH. BALANCE OF TAFS IN
GOOD SHAPE. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 1132 PM EST THU JAN 8 2015

CONDITIONS VARYING DOWN TO IFR AT SOME SPOTS FOR FIRST FEW HOURS OR
SO OF TAF PERIOD...THEN MVFR.

AN ARCTIC FRONT WILL MOVE THROUGH THE SITES EARLY IN THE PERIOD
BRINGING SNOW SHOWERS. VISIBILITIES WILL DIP TO IFR CATEGORY AT
KLAF/KIND...AND MVFR ELSEWHERE /HOWEVER CANNOT RULE OUT BRIEF IFR AT
OTHER SITES AS WELL IN STRONGER SNOW SHOWERS/. LINGERING LIGHTER
SNOW SHOWERS WILL THEN LINGER THROUGH THE NIGHT.

PREDOMINANT MVFR CEILINGS WILL CONTINUE THROUGH 20-22Z OR SO THEN
VFR CEILINGS SHOULD RETURN.

WINDS WILL BE GUSTY...ESPECIALLY WITH THE ARCTIC FRONTAL PASSAGE
WHERE GUSTS AROUND 30-35KT ARE POSSIBLE. GUSTS AROUND 25KT WILL
CONTINUE THROUGH THE DAY FRIDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR INZ021-
028>031-035>042.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM...NIELD
AVIATION...50/NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 8, 10:43 PM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 PM EST THU JAN 8 2015

INZ021-028>031-035>042-100345-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
1043 PM EST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 700 AM. A
COLD FRONT WILL SWEEP THROUGH THE REGION AFTER MIDNIGHT...BRINGING
SCATTERED SNOW SHOWERS. LIGHT ACCUMULATIONS UP TO AN INCH
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES OVER
EXTREME NORTHERN PORTIONS OF CENTRAL INDIANA ARE EXPECTED BY
FRIDAY MORNING. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE THROUGH
THE NIGHT AS WELL.

HAZARDS: SCATTERED SNOW SHOWERS COMBINED WITH STRONG WIND GUSTS OF
30 TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW...WITH RURAL
ROADS BECOMING SLICK AND SNOW COVERED IN SPOTS. THE SNOW SHOWERS
AND BLOWING SNOW WILL ALSO REDUCE VISIBILITIES AT
TIMES...ESPECIALLY IN RURAL AREAS.

A PERIOD OF BRIEFLY STRONGER WINDS GUSTS UP TO 45 MPH ARE LIKELY
TO ACCOMPANY THE FRONTAL PASSAGE FROM WEST TO EAST ACROSS CENTRAL
INDIANA BETWEEN 1 AM AND 5 AM.

TIMING: SCATTERED SNOW SHOWERS WITH STRONG GUSTY WINDS THROUGH
MUCH OF THE NIGHT.

DISCUSSION: SCATTERED SNOW SHOWERS ARE POSSIBLE OVERNIGHT AS A
COLD FRONT SWEEPS THROUGH THE GREAT LAKES. GUSTY WINDS ARE
EXPECTED AHEAD OF AND AS THE FRONT PASSES THROUGH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: STRONG NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES
FRIDAY THROUGH SATURDAY MORNING WILL CAUSE BITTER WIND CHILL
CONDITIONS ONCE AGAIN. A WIND CHILL ADVISORY MAY BE NEEDED FOR
LATER ON FRIDAY THROUGH SATURDAY MORNING.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT.
LIGHT SNOW IS POSSIBLE WEDNESDAY. IT IS TOO EARLY TO DETERMINE
HOW MUCH...IF ANY ACCUMULATION IS POSSIBLE.

DISCUSSION: TEMPERATURES BEGIN TO INCREASE BY THE END OF THE
WEEKEND.BUT WILL REMAIN BELOW NORMAL. THE NEXT LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY
NIGHT. AT THIS TIME...A WINTRY MIX OF PRECIPITATION IS EXPECTED
FOR THIS SYSTEM. THERE ARE CHANCES FOR LIGHT SNOW IN THE FORECAST
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LIGHT SNOW ACCUMULATIONS
TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>049-054>057-100345-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-
1043 PM EST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A COLD FRONT WILL SWEEP THROUGH THE REGION AFTER
MIDNIGHT...BRINGING SCATTERED SNOW SHOWERS. LIGHT ACCUMULATIONS
UP TO AN INCH POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2
INCHES OVER EXTREME NORTHERN PORTIONS OF CENTRAL INDIANA ARE
EXPECTED BY FRIDAY MORNING. WIND GUSTS OF 30 TO 35 MPH ARE
POSSIBLE THROUGH THE NIGHT AS WELL.

HAZARDS: SCATTERED SNOW SHOWERS COMBINED WITH STRONG WIND GUSTS OF
30 TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW...WITH RURAL
ROADS BECOMING SLICK AND SNOW COVERED IN SPOTS. THE SNOW SHOWERS
AND WIND WILL ALSO REDUCE VISIBILITIES AT TIMES.

A PERIOD OF BRIEFLY STRONGER WINDS GUSTS UP TO 45 MPH ARE LIKELY
TO ACCOMPANY THE FRONTAL PASSAGE FROM WEST TO EAST ACROSS CENTRAL
INDIANA BETWEEN 1 AM AND 5 AM.

TIMING: SCATTERED SNOW SHOWERS WITH STRONG GUSTY WINDS THROUGH
MUCH OF THE NIGHT.

DISCUSSION: SCATTERED SNOW SHOWERS ARE POSSIBLE OVERNIGHT AS A
COLD FRONT SWEEPS THROUGH THE GREAT LAKES. GUSTY WINDS ARE
EXPECTED AHEAD OF AND AS THE FRONT PASSES THROUGH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: STRONG NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES
FRIDAY THROUGH SATURDAY MORNING WILL CAUSE BITTER WIND CHILL
CONDITIONS ONCE AGAIN. A WIND CHILL ADVISORY MAY BE NEEDED FOR
LATER ON FRIDAY THROUGH SATURDAY MORNING.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT.
LIGHT SNOW IS POSSIBLE WEDNESDAY. IT IS TOO EARLY TO DETERMINE
HOW MUCH...IF ANY ACCUMULATION IS POSSIBLE.

DISCUSSION: TEMPERATURES BEGIN TO INCREASE BY THE END OF THE
WEEKEND.BUT WILL REMAIN BELOW NORMAL. THE NEXT LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY
NIGHT. AT THIS TIME...A WINTRY MIX OF PRECIPITATION IS EXPECTED
FOR THIS SYSTEM. THERE ARE CHANCES FOR LIGHT SNOW IN THE FORECAST
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY LIGHT SNOW ACCUMULATIONS
TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>065-067>072-100345-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1043 PM EST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A COLD FRONT WILL SWEEP THROUGH THE REGION AFTER
MIDNIGHT...BRINGING SCATTERED SNOW SHOWERS AND FLURRIES. A
DUSTING IS POSSIBLE IN SPOTS. WIND GUSTS OF 30 TO 35 MPH ARE
POSSIBLE THROUGH THE NIGHT AS WELL.

HAZARDS: SCATTERED SNOW SHOWERS AND FLURRIES COMBINED WITH STRONG
WIND GUSTS OF 30 TO 35 MPH MAY CAUSE RURAL ROADS TO BECOME SLICK
IN SPOTS. THE SNOW SHOWERS AND WIND WILL ALSO REDUCE VISIBILITIES
AT TIMES.

TIMING: SCATTERED SNOW SHOWERS AND FLURRIES WITH STRONG GUSTY
WINDS THROUGH MUCH OF THE NIGHT.

DISCUSSION: SCATTERED SNOW SHOWERS AND FLURRIES ARE POSSIBLE
OVERNIGHT AS A COLD FRONT SWEEPS THROUGH THE GREAT LAKES. GUSTY
WINDS ARE EXPECTED AHEAD OF AND DURING THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: STRONG NORTHWEST WINDS COMBINED WITH COLD TEMPERATURES
FRIDAY THROUGH SATURDAY MORNING WILL CAUSE BITTER WIND CHILL
CONDITIONS ONCE AGAIN. A WIND CHILL ADVISORY MAY BE NEEDED FOR
LATER ON FRIDAY THROUGH SATURDAY MORNING.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT.
LIGHT SNOW IS POSSIBLE WEDNESDAY. IT IS TOO EARLY TO DETERMINE
HOW MUCH...IF ANY ACCUMULATION IS POSSIBLE.

DISCUSSION: TEMPERATURES BEGIN TO INCREASE BY THE END OF THE
WEEKEND.BUT WILL REMAIN BELOW NORMAL. THE NEXT LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY
NIGHT. AT THIS TIME...A WINTRY MIX OF PRECIPITATION IS EXPECTED
FOR THIS SYSTEM. THERE ARE CHANCES FOR LIGHT SNOW IN THE FORECAST
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jan 8, 9:39 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 PM EST THU JAN 8 2015

INZ021-028>031-035>049-051>057-060>065-067>072-091000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
939 PM EST THU JAN 8 2015

...SNOW SHOWERS AND GUSTY WINDS WILL CREATE TRAVEL IMPACTS TONIGHT...
...DANGEROUS WIND CHILLS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT...

A FAST MOVING COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA
OVERNIGHT...BRINGING A RENEWED SURGE OF COLD ARCTIC AIR INTO THE
REGION FOR FRIDAY AND FRIDAY NIGHT.

SCATTERED SNOW SHOWERS WILL ACCOMPANY THE FRONTAL PASSAGE AFTER
MIDNIGHT...WITH THE POTENTIAL FOR LIGHT ACCUMULATIONS OF A DUSTING
UP TO AROUND AN INCH ALONG AND NORTH OF INTERSTATE 70. THIS SNOW
COMBINED WITH SOUTHWEST WINDS GUSTING TO 30 TO 35 MPH WILL
CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW OVER THE NORTHERN
HALF OF CENTRAL INDIANA TONIGHT...WITH RURAL ROADWAYS ONCE AGAIN
BECOMING SLICK AND SNOW COVERED IN SPOTS AND RAPID REDUCTIONS IN
VISIBILITIES.

A PERIOD OF BRIEFLY STRONGER WINDS GUSTS UP TO 40 TO 45 MPH ARE
LIKELY TO ACCOMPANY THE FRONTAL PASSAGE FROM WEST TO EAST ACROSS
CENTRAL INDIANA BETWEEN 1 AM AND 5 AM.

TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS THROUGHOUT THE DAY
FRIDAY WITH SUBZERO LOWS POSSIBLE AGAIN FRIDAY NIGHT. WEST WINDS
WILL CONTINUE TO GUST TO AROUND 30 MPH...WITH DANGEROUS WIND
CHILLS AT -25 TO -15 DEGREES DEVELOPING FRIDAY AFTERNOON AND
NIGHT.

MOTORISTS AND THOSE WHO MUST BE OUTDOORS ARE ENCOURAGED TO TAKE
EXTRA PRECAUTIONS TONIGHT THROUGH FRIDAY TO PREPARE FOR SLICK
ROADWAYS...DIMINISHED VISIBILITIES AND VERY COLD TEMPERATURES.

RYAN
Local storm report, Jan 9, 1:24 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 AM EST FRI JAN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND GST 2 W WEST LAFAYETTE      40.44N  86.95W
01/09/2015  M46 MPH          TIPPECANOE         IN   BROADCAST MEDIA

            WHITE OUT CONDITIONS REPORTED.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:33 PM ESTWinter Weather AdvisoryINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 7 more13 hr

Nearby

Wind Chill Advisories in Indiana, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.